Florida, 2007Damaging Wind in Florida, October 18, 2007
October 18, 2007 · NWS MLB · 1 event in 1 county or zone
Thunderstorms along the coast produced strong wind across Rockledge and Cape Canaveral.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms along the coast produced strong wind across Rockledge and Cape Canaveral.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 18, 1:37 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 18, 1:37 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT THU OCT 18 2007
CORRECTED CLIMATE SECTION
.DISCUSSION...
TONIGHT...DEEP SOUTH TO SOUTHWEST FLOW WILL CONTINUE TO ADVECT A
VERY HUMID AIR MASS INTO THE CWA. LACK OF ANY STRONG MID AND UPPER
LEVEL FORCING MECHANISMS WILL PRECLUDE GOING VERY HIGH WITH RAIN
CHANCE THEREFORE WILL KEEP A 20/30 POP FOR THE EVENING HOURS AND END
PRECIP OVER LAND AROUND MIDNIGHT. IN A SOUTHWEST FLOW STRATUS AND
FOG ARE A ALWAYS A CONCERN TOWARD SUNRISE AND THE FIRST COUPLE OF
HOURS PAST SUNRISE. LOW CLOUDS AND FOG PRIMARILY AN AVIATION
CONCERN. SOUTH TO SOUTHWEST FLOW WILL PUSH OVERNIGHT LOWS SEVERAL
DEGREES ABOVE THEIR NORMAL MID TO UPPER 60S.
FRI...FRONTAL TROUGH FORECAST TO PUSH INTO THE PANHANDLE WHILE A
POCKET OF DEEP MOISTURE ADVECTS NORTHWARD OVER THE PENINSULA.
SOUTHWEST LOW LEVEL FLOW AHEAD OF THE FRONT LOOKS STRONG ENOUGH TO
INHIBIT A SEA BREEZE. MID LEVEL RIDGING IS NOT FORECAST TO WEAKEN
MUCH...SO EVEN WITH THE HIGH MOISTURE...WILL STAY WITH CURRENT
FORECAST WHICH HAS POPS AROUND 40 PERCENT...WHICH IS WHAT THE LATEST
GFS MOS HAS. THE MOS POPS FOR FRI NIGHT ARE NOW IN THE LIKELY RANGE
BUT WITH TAIL END OF FRONT WEAKENING/SLOWING...WILL STAY WITH
SCATTERED 40-50 VALUES FOR NOW.
SAT...FRONTAL BOUNDARY SLIDING INTO THE AREA WILL BE WEAKENING AND
SLOWING...SO HIGH MOISTURE VALUES WILL CONTINUE...ESPECIALLY ACROSS
THE SOUTH. LATEST MOST HAS LIKELY POPS THERE...BUT WILL KEEP
SCATTERED POPS WITH HIGHEST CHANCES IN THE SOUTH. SOMETIMES
WEAKENING FRONTAL BOUNDARIES THIS TIME OF THE YEAR LEAD TO A HEAVY
RAIN EVENT...BUT MID LEVEL RIDGING IS FORECAST TO BUILD QUICKLY BACK
IN. THEREFORE DO NOT PLAN ON WIDESPREAD HEAVY RAIN BUT LOCALLY
HEAVY AMOUNTS WOULD STILL BE A POSSIBILITY.
SUN...THE FRONT WILL NOT BRING ANY AIR MASS CHANGE AS HIGH PRESSURE
BEHIND IT SCOOTS OFF THE MID ATLANTIC COAST...SO A HIGH MOISTURE
BAND SHOULD LINGER ACROSS THE AREA...AND WILL MAINTAIN CHANCE
POPS. THE FLOW WILL TURN TO THE NORTHEAST/EAST AND THERE COULD BE A
CONVECTIVE COMPLEX DEVELOPING SOMEWHERE ALONG THE COAST WITH A
POTENTIAL FOR LOCALLY HIGHER POPS AND HEAVIER RAINFALL.
MON-THU...THE MEDIUM RANGE MODELS CONTINUE TO SHOW GREAT DISPARITY
WITH RESPECT TO THE PROGRESS OF THE NEXT SHORTWAVE TROUGH THAT IS
CURRENTLY MOVING THROUGH THE GULF OF ALASKA. THE MOST PROGRESSIVE
OF THE MODELS HAS BEEN THE GFS...WHICH SHOWS THE TROUGH AXIS PASSING
ON WED...WHILE THE SLOWEST OF THE MODELS ARE THE ECMWF AND NOGAPS
WHICH DIG THE TROUGH INTO THE SOUTHWEST U.S. AND CUT IT OFF.
NEEDLESS TO SAY...THERE IS LOW CONFIDENCE IN THIS PART OF THE
FORECAST. WILL NOT MAKE ANY CHANGES TO PREVIOUS FORECAST....WHICH
FOLLOWS A SLOWER CONSENSUS SOLUTION SHOWING A FRONTAL BOUNDARY
MOVING SLOWLY THROUGH THE AREA DURING THE MID PART OF THE WEEK. IF
THE GFS ENDS UP VERIFYING HOWEVER...WE WOULD BE IN FOR OUR COOLEST
AIR MASS OF THE SEASON BY WED.
&&
.AVIATION...SCATTERED IFR/MVFR CONDITIONS VICINITY AFTERNOON AND
EVENING THUNDERSTORMS. CONDITIONS IMPROVING TO VFR LATE EVENING.
MODERATE SOUTHWEST FLOW TYPICALLY LEADS TO LATE NIGHT STRATUS. TAF/S
WILL INDICATE TEMPO LOW CIGS TOWARD SUNRISE FRI AND FRI MORNING PEAK
FLIGHT OPS TIMEFRAME.
&&
.MARINE...AREA BUOYS RECORDING MODERATE OFFSHORE FLOW NEARSHORE
WATERS INCREASING TO AROUND 15 KNOTS WELL OFFSHORE. SEAS TO 4 FEET
WELL OFFSHORE. MAIN CONCERN TO BOATERS WILL BE TSRA MOVING OFFSHORE
IN LATE AFTN/EARLY EVENING...ESP NORTH OF CAPE CANAVERAL. AFTER
DAYTIME AND EVENING STORMS END MOST OF THE STORMS SHOULD BE IN THE
VICINITY OF THE GULF STREAM.
FRI...SOUTHWEST FLOW SHOULD NOT POSE ANY WIND/SEA CONCERNS WITH
FLOW AROUND 10 KNOTS AND SEAS 1-3 FEET. THERE MAY BE A PERIOD OF
15-20 KNOT FLOW OVERNIGHT JUST AHEAD OF FRONTAL BOUNDARY. MAIN
BOATING CONCERN WILL BE DODGING SHOWERS/STORMS WHICH WILL BE
MOVING NORTHEAST AT 15-20 MPH.
WEEKEND...THE FRONT WILL BE WEAKENING AS IT SLIDES INTO THE AREA ON
SAT THEN IT IS EXPECTED TO STALL OUT. HIGH PRESSURE BEHIND IT WILL
SWING WINDS TO ONSHORE ACROSS ALL OF THE WATERS BY SUN...BUT SPEEDS
DO NOT LOOK VERY STRONG AS GRADIENT ALONG THE FLORIDA EAST COAST
WILL BE 3 MB...SUPPORTING AROUND 10 KNOTS. WITH HIGH MOISTURE
VALUES AND A WEAK CONVERGENCE BOUNDARY...THERE SHOULD BE A HIGHER
THAN NORMAL COVERAGE OF SHOWERS/STORMS.
MON-TUE...NEXT FRONT IS FORECAST TO BE APPROACHING WHICH WILL SWING
THE WINDS TO SOUTHERLY. DO NOT SEE THESE WINDS POSING MUCH PROBLEM
BUT POST FRONTAL NORTHERLY WINDS LATE TUE MAY PROVIDE MORE OF A
PUNCH THAN RECENT FRONTS.
&&
.CLIMATE...ALREADY BROKE THE RECORD HIGH FOR TODAY AT MELBOURNE
WITH 92 DEGREES (OLD RECORD OF 89 WAS SET LAST YEAR). VERO BEACH
HAD ALSO BROKEN ITS RECORD WITH 92 DEGREES (OLD RECORD OF 91 WAS
SET LAST YEAR). DAYTONA HAD TIED ITS RECORD OF 90 DEGREES AS OF 2
PM.
RECORD HIGH TEMPERATURES ARE A LITTLE GREATER TOMORROW BUT MANY
PLACES SHOULD REACH THE LOWER 90S.
RECORD HIGHS FOR OCT 19:
DAB 91 (2006)
MCO 93 (2006)
MLB 93 (1968)
VRB 91 (2006)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 88 71 85 / 30 50 50 30
MCO 73 90 73 87 / 20 40 40 40
MLB 77 89 74 84 / 20 40 40 50
VRB 75 89 76 85 / 20 40 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....LASCODY
Hazardous weather outlook, Oct 18, 3:40 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
440 AM EDT THU OCT 18 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
182000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
440 AM EDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DAYTIME TEMPERATURES REACHING AROUND 90 DEGREES AND SUFFICIENT LOW
LEVEL MOISTURE WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY. STORM
CHANCES WILL BE SLIGHTLY HIGHER HEADING NORTH. THE MAIN THREATS FROM
STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...HEAVY DOWNPOURS
AND GUSTY WINDS. MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A CHANCE FOR LIGHTNING STORMS CAN BE EXPECTED EACH DAY THROUGH THE
WEEKEND...THEN STORM CHANCES BEGIN TO DECREASE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GLITTO
In the hours before
Special weather statement, Oct 18, 3:42 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT THU OCT 18 2007
FLZ058-182130-
OKEECHOBEE-
442 PM EDT THU OCT 18 2007
...STRONG THUNDERSTORMS AFFECTING CENTRAL OKEECHOBEE COUNTY...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES EAST OF BASINGER...MOVING NORTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
JP
Special weather statement, Oct 18, 4:29 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT THU OCT 18 2007
FLZ047-182215-
SOUTHERN BREVARD COUNTY-
529 PM EDT THU OCT 18 2007
...STRONG THUNDERSTORMS AFFECTING CENTRAL BREVARD COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER VIERA...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SUNTREE AND
SATELLITE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
JP
Thunderstorm Wind, Brevard
- When
- October 18, 4:35 PM EST
- Where
- Brevard County, 0.61 mi W of Rockledge
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.330, -80.730
A thunderstorm wind gust to 59 mph was recorded at the Rockledge Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61035.